Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 286, NWS Birmingham, AL

September 3, 2012Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 7:38 PM CDT for Pickens County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 7:38 PM CDT (00:38 UTC)
Expired
Sep 3, 2012, 8:30 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 3:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS54 KBMX 040038
SVRBMX
ALC107-040130-
/O.NEW.KBMX.SV.W.0286.120904T0038Z-120904T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 830 PM CDT

* AT 732 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR REFORM...
  AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GORDO...OWENS...KIRK AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3349 8800 3339 8784 3315 8784 3311 8795
      3340 8814
TIME...MOT...LOC 0038Z 317DEG 18KT 3339 8801

$$

17/KLAWS
2 follow-up statements
908 
WWUS54 KBMX 040054
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT MON SEP 3 2012

ALC107-040130-
/O.CON.KBMX.SV.W.0286.000000T0000Z-120904T0130Z/
PICKENS AL-
754 PM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS COUNTY UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REFORM...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GORDO...KIRK AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3342 8812 3349 8800 3346 8795 3328 8783
      3323 8784 3315 8784 3311 8793 3311 8795
      3313 8796 3339 8814
TIME...MOT...LOC 0054Z 341DEG 16KT 3331 8800

$$

17/KLAWS
865 
WWUS54 KBMX 040113
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT MON SEP 3 2012

ALC107-040130-
/O.CON.KBMX.SV.W.0286.000000T0000Z-120904T0130Z/
PICKENS AL-
813 PM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS COUNTY UNTIL 830 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REFORM...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GORDO...OWENS...KIRK AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3348 8799 3346 8795 3329 8784 3315 8784
      3314 8787 3314 8788 3312 8791 3312 8792
      3311 8795 3335 8811
TIME...MOT...LOC 0113Z 328DEG 19KT 3335 8802

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:45 PM CDT, 53 minutes earlier.

Area forecast discussion, Sep 3, 6:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT MON SEP 3 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

MESOSCALE UPDATE...

THROUGH THE REST OF THE AFTERNOON AND INTO THE
EARLY EVENING HOURS...WE WILL SEVERAL FACTORS THAT WILL
CONTRIBUTE TO A SEVERE THREAT ACROSS A GOOD PORTION OF CENTRAL
ALABAMA. FIRST AND FOREMOST WE ARE STILL...SIGH...DEALING WITH THE
REMNANTS OF ISAAC THIS AFTERNOON. AS THE REMNANT LOW FINALLY
BEGINS TO TURN MORE SOUTHEAST THAN EAST AS MODELS HAD PROGGED
EARLIER TODAY...WE ARE SEEING MORE OF A WARM AIR ADVECTION INTO
THE AREA...ESPECIALLY AT 700 AND 500 MB LEVELS. THIS WILL HELP TO
CONTRIBUTE TO THE NEEDED LIFT AND RISING MOTION AS WE WILL BE ON
THE WEST SIDE OF THE MAIN UPPER TROUGH AS IT CONTINUES TO SLIDE
SOUTHEAST.

THE MAIN CONFLUENCE ZONE APPEARS TO EXIST FROM ARK/MISS BORDER ESE
TO TCL WHERE BANK OF CLOUDS HAS DEVELOPED WITH PEAK HEATING OF THE
DAY. THE VERY JUICY AIRMASS OVER MS WITH MOSTLY SUNNY SKIES SUGGESTS
THE CAP WILL PROBABLY BREAK IN THE NEXT COUPLE OF HOURS...AND SE
STORM MOTIONS WOULD TAKE THESE MS STORMS INTO WEST CENTRAL ALABAMA
WITH TIME. WE ARE SEEING CLEARING ACROSS WESTERN HALF OF STATE AND
MISSISSIPPI SUGGESTS AT LEAST SOME RECOVERY POSSIBLE BY LATE
AFTERNOON FOR AREAS THAT HAD RAIN THIS MORNING...AND THEREFORE
DESTABILIZATION NEEDED FOR ROBUST UPDRAFTS. WITH THE BEST EFFECTIVE
BULK SHEAR AT 30 TO 40 KT ACROSS WESTERN HALF OF STATE...ASSOCIATED
WITH 700 AND 500 MB  TROUGH OR REFLECTION OF ISAAC. WOULD THINK THAT
THIS AREA WOULD BE BEST FOR MULTICELL/SUPERCELL STORM ORGANIZATION.
THIS IS BEING SUPPORTED BY SOME BROAD ROTATION ALREADY PRESENT
ACROSS WEST CENTRAL ALABAMA. THIS AREA ALSO CORRESPONDS WITH SPC
MESOANALYSIS...WHERE SUPERCELL COMPOSITE INDEX OF 8 TO 12 IS NOW
PAINTED OVER WEST CENTRAL ALABAMA. 15 TO 25 KT OF 0-1 KM BULK SHEAR
ACROSS CENTRAL ALABAMA PER SPC MESOANALYSIS AND KBMX VAD WIND
PROFILE. ALSO 100-300 M2/S2 OF 0-1 KM SRH. BOTH SUGGEST POSSIBLE
TORNADO THREAT EXISTS ACROSS THE AREA. SO CAN THE THREAT BE
MAXIMIZED. LCL HEIGHTS LOWER THAN YESTERDAY. ABOUT 500 TO 750 METERS
ACROSS AREA. TRANSLATES TO 1500 TO 2500 FT. THIS MATCHES CURRENT BKN
CLOUD DECK OVER EET VERY WELL. COMBINED WITH SHEAR MENTIONED ABOVE I
THINK LOW LEVEL CIRCULATIONS MAY HAVE AN EASIER TIME REACHING THE
GROUND TODAY COMPARED TO YESTERDAY. EVEN IF THE TORNADO THREAT DOES
NOT MATERIALIZE STEEP LOW LEVEL LAPSE RATES /FROM ABOVE RAIN COOLED
VERY NEAR SFC LAYER TO ABOUT 675 MB...OR ~4 KM AGL/ SUGGESTS A
DAMAGING DOWNBURST WIND POTENTIAL IF ORGANIZED STORMS DEVELOP. WE
WILL NEED TO CONTINUE TO MONITOR THROUGH THE AFTERNOON...ESPECIALLY
UPSTREAM IN MISSISSIPPI AND TENNESSEE.

77/16

FORECAST DISCUSSION...

THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT
IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE
NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP
ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL
ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR
ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN
BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING.

AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY
ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO
THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A
SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD
FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY
IMPACTS.

ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE
YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO
THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF
POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY
NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO
CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT
WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP
AS CONFIDENCE IS LOW AT THIS TIME.

16

&&

.AVIATION...

00Z TAF DISCUSSION.

NORTHWEST FLOW ALOFT COMBINED WITH A VERY MOIST AIR MASS IS
PRODUCING VERY FAVORABLE CONDITIONS FOR NMRS SHWRS/TSTMS ACROSS
CENTRAL ALABAMA. CONVECTION WILL AFFECT MOST OF THE TAF SITES THRU
03Z...WITH CONVECTION DIMINISHING AFTER 03Z.  ANY OF THE SHWRS OR
TSTMS WILL PRODUCE VSBYS BLOW 1 MILE..ALTHOUGH CIGS WILL MOSTLY
REMAIN MVFR.

WIDESPREAD MVFR CIGS/FOG IS EXPECTED TO FORM ACROSS CENTRAL ALABAMA
BY 10 UTC.  THERE MAY BE OTHER IMPULSES THAT PRODUCE ADDITIONAL
CONVECTIVE ACTIVITY BETWEEN 09 UTC AND 15 UTC...BUT CONFIDENCE IS
TOO LOW FOR INCLUSION IN TAFS.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 3, 7:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON SEP 3 2012

ALZ011>015-017>050-041800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES...
ARE POSSIBLE THROUGH 11 PM CDT. THE AREA WITH GREATEST RISK OF
SEVERE STORMS...INCLUDING AN ENHANCED TORNADO RISK...IS ROUGHLY
ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS...TO  BIRMINGHAM...TO
ALEXANDER CITY...TO TROY.

IN ADDITION TO THE THREATS ALREADY MENTIONED...THE THREAT OF FLASH
FLOODING IS INCREASING AS THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
OVER THE SAME AREAS.  THE FLASH FLOOD THREAT IS MAINLY FOR AREAS
ALONG AND WEST OF I-65.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THIS EVENING.

In the hours before

Special weather statement, Sep 3, 6:32 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT MON SEP 3 2012

ALZ045-046-040030-
BULLOCK AL-MACON AL-
632 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND BULLOCK
COUNTIES UNTIL 730 PM CDT...

AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHORTER TO MEADVILLE...AND
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNION SPRINGS...
  MIDWAY...
  HARDAWAY...
  LIVERPOOL...
  SHOPTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3197 8579 3196 8588 3205 8590 3205 8600
      3225 8600 3227 8598 3228 8592 3234 8599
      3238 8601 3245 8597 3246 8588 3226 8543
      3215 8543 3214 8541 3214 8543 3201 8544
      3199 8559 3188 8566 3188 8579
TIME...MOT...LOC 2333Z 297DEG 33KT 3237 8590 3205 8613

GRANTHAM
Special weather statement, Sep 3, 7:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON SEP 3 2012

ALZ049-040100-
PIKE AL-
701 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 800 PM CDT...

AT 657 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEANS CROSSROADS TO 6 MILES
SOUTH OF BRADLEYTON...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GOSHEN...
  TROY...
  BRUNDIDGE...
  TROY MUNICIPAL AIRPORT...
  LINWOOD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3162 8619 3167 8615 3178 8615 3179 8620
      3189 8618 3197 8619 3197 8600 3205 8600
      3206 8591 3196 8588 3197 8579 3188 8579
      3188 8566 3178 8566 3173 8571 3162 8574
TIME...MOT...LOC 0001Z 308DEG 24KT 3206 8584 3180 8624

GRANTHAM
Special weather statement, Sep 3, 7:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT MON SEP 3 2012

ALZ033-040045-
PERRY AL-
706 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY COUNTY UNTIL
745 PM CDT...

AT 705 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF MARION...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARION...
  VAIDEN...
  JUDSON COLLEGE...
  HAMBURG...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3265 8752 3266 8747 3282 8747 3284 8732
      3252 8725 3250 8753
TIME...MOT...LOC 0007Z 351DEG 11KT 3268 8744

GRANTHAM
Special weather statement, Sep 3, 7:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT MON SEP 3 2012

ALZ022-040115-
PICKENS AL-
723 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS COUNTY UNTIL
815 PM CDT...

AT 719 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF REFORM...MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  REFORM...
  GORDO...
  MCSHAN...
  NORTH PICKENS AIRPORT...
  OWENS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3347 8820 3353 8807 3352 8798 3333 8783
      3326 8784 3319 8803
TIME...MOT...LOC 0023Z 331DEG 16KT 3344 8805

GRANTHAM
Special weather statement, Sep 3, 7:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT MON SEP 3 2012

ALZ023-040115-
TUSCALOOSA AL-
724 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA COUNTY UNTIL
815 PM CDT...

AT 723 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF COKER...OR 10 MILES WEST OF NORTHPORT...
MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SHELTON STATE COMMUNITY COLLEGE...
  TUSCALOOSA MUNICIPAL AIRPORT...
  OLIVER LOCK AND DAM...
  STILLMAN COLLEGE...
  PALMORE PARK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3345 8763 3301 8750 3300 8771 3301 8772
      3302 8783 3341 8784
TIME...MOT...LOC 0024Z 347DEG 19KT 3321 8777

GRANTHAM
Local storm report, Sep 3, 7:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      7 NE GREENSBORO         32.78N 87.52W
09/03/2012                   HALE               AL   EMERGENCY MNGR

            HAVE RECEIVED SEVERAL REPORTS OF FLASH FLOODING ACROSS
            HIGHWAY 25 NORTHEAST OF GREENSBORO AND EXTENDING TO THE
            PLEASANT VALLEY COMMUNITY. COUNTY ROADS 32 AND 85 AT
            HIGHWAY 25 HAVE BEEN CLOSED DUE TO WATER OVER THE ROAD.

&&

AG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:01 PM CDTSpecial Weather StatementBMXPike59 min
Sep 3, 7:06 PM CDTSpecial Weather StatementBMXPerry39 min
Sep 3, 7:20 PM CDTAreal Flood AdvisoryBMXJefferson115 min
Sep 3, 7:23 PM CDTSpecial Weather StatementBMXPickens52 min
Sep 3, 7:24 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Sep 3, 8:01 PM CDTSpecial Weather StatementBMXHale44 min
Sep 3, 8:03 PM CDTSpecial Weather StatementBMXBarbour42 min
Sep 3, 8:09 PM CDTSpecial Weather StatementBMXWalker36 min
Sep 3, 8:24 PM CDTSpecial Weather StatementBMXGreene66 min
Sep 3, 8:30 PM CDTAreal Flood AdvisoryBMXGreene, Pickens3 hr
Sep 3, 8:36 PM CDTSpecial Weather StatementBMXPickens54 min
Sep 3, 8:59 PM CDTSevere Thunderstorm WarningBMXPickens31 min
Sep 3, 9:03 PM CDTSevere Thunderstorm WarningBMXGreene42 min
Sep 3, 9:15 PM CDTAreal Flood WarningBMXHale, Perry3 hr
Sep 3, 9:18 PM CDTFlash Flood WarningBMXPickens3 hr
Sep 3, 9:30 PM CDTSevere Thunderstorm WarningBMXPickens60 min
Sep 3, 9:49 PM CDTSpecial Weather StatementBMXGreene41 min
Sep 3, 9:51 PM CDTSpecial Weather StatementBMXCherokee39 min
Sep 3, 9:56 PM CDTFlash Flood WarningBMXTuscaloosa3 hr
Sep 3, 10:40 PM CDTSpecial Weather StatementBMXGreene65 min
Sep 3, 10:52 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter53 min
Sep 3, 10:58 PM CDTTornado WarningBMXGreene, Sumter11 min
Sep 3, 11:51 PM CDTSpecial Weather StatementBMXSumter39 min
Sep 4, 4:36 AM CDTSpecial Weather StatementBMXLowndes24 min
Sep 4, 6:08 AM CDTAreal Flood AdvisoryBMXAutauga, Lowndes3 hr
Sep 4, 6:19 AM CDTFlash Flood WarningBMXDallas, Lowndes6 hr
Sep 4, 6:30 AM CDTFlash Flood WarningBMXBibb, Hale, Perry, Tuscaloosa3 hr
Sep 4, 6:50 AM CDTAreal Flood AdvisoryBMXAutauga, Chilton, Dallas, Perry3 hr
Sep 4, 7:03 AM CDTAreal Flood AdvisoryBMXTuscaloosa3 hr
Sep 4, 7:22 AM CDTFlash Flood WarningBMXAutauga, Dallas, Lowndes, Perry3 hr
Sep 4, 9:02 AM CDTFlash Flood WarningBMXDallas, Perry3 hr
Sep 4, 9:28 AM CDTAreal Flood WarningBMXBibb, Chilton, Hale, Perry3 hr
Sep 4, 9:32 AM CDTSpecial Weather StatementBMXDallas43 min
Sep 4, 10:28 AM CDTFlash Flood Warning EmergencyBMXAutauga, Dallas, Lowndes, Perry3 hr
Sep 4, 11:57 AM CDTAreal Flood WarningBMXDallas3 hr
Sep 4, 12:27 PM CDTAreal Flood WarningBMXDallas, Lowndes3 hr
Sep 4, 3:14 PM CDTSpecial Weather StatementBMXGreene61 min
Sep 4, 3:51 PM CDTAreal Flood AdvisoryBMXGreene, Hale3 hr
Sep 4, 4:42 PM CDTAreal Flood AdvisoryBMXMarengo3 hr
Sep 4, 4:53 PM CDTSpecial Weather StatementBMXMarengo52 min
Sep 4, 5:41 PM CDTSpecial Weather StatementBMXMarengo49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.